Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have severe ear pain. No relief from pentids. Can I take zerodol-p?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2535 Questions
Question
what do i take for earache? I had a cold, went swimming, and now i am having intense earache and my entire face feels heavy. I took a d-cold, and i have prescription for pentids-800, of which i took a tablet. nothing has helped in reducing the pain and discomfort.
I have just one type of painkiller with me, zerodol-P. Is it okay to use that?
Posted Thu, 2 May 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Yes, you may start the Zerodol-P not only for its painkiller action but also for it's anti-inflammatory action.

2. Zerodol-P should not be used more than a few days continuously since you have hypertension and gastric problems. Short term use (2-3) days, twice a day is safe. It is best to inform your doctor as there can be adverse reactions sometimes.

3. Get your ears and nose examined. Since you have heaviness of the face, sinusitis and facial nerve problems should be ruled out by a local doctor by direct examination, especially if this worsens. Ear wax swell with water and hence should be ruled out first. Is your hearing normal?

4. Take regular steam inhalation and use an OTC decongestant nasal drops such as Otrivin or Otrinoz (Xylometazoline 0.1%) 3-4 drops in each nostril for a couple of days. (Do not use these drops for longer than 2 weeks in a stretch).

5. Continue with the above medication and get examined as soon as possible.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have severe ear pain. No relief from pentids. Can I take zerodol-p? 15 minutes later
Dear Sir,
I thank you immensely for your reply. I have taken the zerodol just now. My hearing is not normal and i can feel a large swelling in my right ear, because of which my hearing seems to have dropped a bit. I have had a cold last couple of days, and thus have been taking otrivin about twice a day. I also took carbol plus steam today evening. The problem aggravated to my ear after taking a swim today. I shall get myself examined tomorrow morning. I should inform you that i have had chronic tonsillitis problem since i was a child, and used to suffer earaches then as well. Is there some eardrop that can help? Also, is zerodol the best painkiller or is there something more effective?
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. The safest ear drop to use before an ear examination is ciprofloxacin (Ciplox) ear drops. This may be changed after the ear examination.

2. Besides Zerodol-P, Combiflam (paracetamol + ibuprofen) and Ultracet (paracetamol + tramadol) are strong painkillers and anti-inflammatory medications.

3. You may follow up with your reports for further treatment options.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have severe ear pain. No relief from pentids. Can I take zerodol-p? 6 minutes later
Dear Sir,
Zerodol has not worked, it is still paining a lot. Wondering what to do at this time of the night.
 
 
Answered by Dr. Sumit Bhatti 52 minutes later
Hi,

Thank you for writing back.

1. Ear pain can be worse than dental pain.

2. The options are:
a. Have a tablet of Combiflam/ Ultracet from a 24 hour chemist. Do not take on an empty stomach.
b. Bear the pain till morning. Use hot fomentation.
c. Get an injectable painkiller such as Dynapar (diclofenac) at the nearest hospital casualty / emergency department.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor